Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Stopeed Lexapro. Have anxiety, panic attacks. On Soloft. Had seizures with meningitis

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4151 Questions
I have taken myself off lexapro...20 to 15 to 10 to 5 to 0 in 4 weeks...I get a zap feeling now and again, i went to er with a prob, they pumped me full of anitbiotics, pain killers etc, took a liver function test, which was not good, I don't drink and look after my diet, they told me lexapro is not good for my liver, I am a bit scared coz I get really bad anxiety, panic attacks, but I don't want to injure my liver anymore, I also want to smoke again, which I haven't done in 3 years (since taking lexapro), I was on zoloft but had seizures with meningitis, had to come off that, cymbalta worked great!!! but sent my blood pressure through roof...maybe a stiff scotch at end of day is not such a bad thing afterall?
Posted Wed, 23 Oct 2013 in Mental Health
Answered by Dr. Seikhoo Bishnoi 26 minutes later
Brief Answer:

Detailed Answer:
Thanks for asking from XXXXXXX

Lexapro is escitalopram and it is a SSRI drug. It helps in controlling depressive symptoms and anxiety attacks. You have reduced your doses from 20 mg per day to nil in just 4 weeks. This is one of the reason of your symptoms. The doses should be decreased over 6-8 weeks. Mild withdrawal symptoms are manifesting in you in form of anxiety, panic attacks etc. Although it is known to cause liver damage but in practical use evidence of liver damage is rare. Only less than 1% of individuals may show mild elevation in liver enzymes. XXXXXXX liver toxicity is rare. If the doses were providing good relief then there is not risk in taking it. You should have consulted your Psychiatrist for this side effects. You can consult again for evaluation of anxiety and panic attacks, whether these are due to withdrawal syndrome or due to rebound anxiety.

If you have apprehension about liver damage you can go for liver function tests every 3 months in order to assure you about the drug.

As you didnt respond to or developed side effects with cymbalta or zoloft, so best is to start with Lexapro again.

Apart from medicines try relaxation methods like Breathing Exercises, Progressive Muscle Relaxation Exercises, Yoga, Meditation for control of panic symptoms.

Hope this helps you, if you have more queries then you can ask again.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor